Supprelin LA Overdose
Although an overdose with Supprelin LA (histrelin implant) is unlikely, using too much of this medicine may cause problems. In animal studies, high doses of medications similar to Supprelin LA caused lethargy, shortness of breath, and low blood pressure. If you think you may have overdosed on this medication, seek immediate medical attention.
Can You Use Too Much Supprelin LA?Supprelin® LA (histrelin implant) is a prescription medication used to stop puberty in children with central precocious (early) puberty. It comes as a long-acting implant that is inserted under the skin, where it releases medicine into the body for a year.
A person is unlikely to overdose on this medicine, as each implant contains a fixed dose of medication. However, it may still be possible to use too much Supprelin LA. The specific effects of an overdose can vary, depending on a number of factors, including the Supprelin LA dosage and whether it was given with any other medicines.
Symptoms of an OverdoseThere have been no reported cases of an overdose from Supprelin LA. Therefore, it is unknown what to expect if too much of this medicine is used. In animal studies, high doses of histrelin (the active ingredient in Supprelin LA) caused symptoms similar to the medication's expected side effects.
Based on the results of studies of medicines similar to Supprelin LA, possible symptoms of a Supprelin LA overdose may include:
- Shortness of breath
- Irritation at the implantation site
- Heart rhythm problems (arrhythmias)
- Low blood pressure (hypotension).
Treating a Supprelin LA OverdoseIn the event of an overdose, the Supprelin LA implant will be removed. In addition, treatment may include supportive care, which consists of treating any symptoms that occur as a result of an overdose.
For example, supportive care for a Supprelin LA overdose may include:
- Close monitoring of the heart, blood pressure, heart rate, and body temperature
- Treatment for low blood pressure or heart arrhythmias, if they occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Supprelin LA.